Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 138, NWS Albuquerque, NM

August 20, 20124 counties in New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 20, 2012, 6:27 PM MDT for 4 counties in New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2012, 6:27 PM MDT (00:27 UTC)
Expired
Aug 20, 2012, 6:50 PM MDT
In force
23 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, De Baca County, NM, Quay County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 20 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 20, 2:59 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS55 KABQ 210027
SVRABQ
NMC009-011-037-041-210115-
/O.NEW.KABQ.SV.W.0138.120821T0027Z-120821T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT MON AUG 20 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHWESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME NORTHWESTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  HOUSE...OR ABOUT 25 MILES NORTHEAST OF FORT SUMNER...AND MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOUSE...
  MCALISTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3481 10362 3462 10367 3449 10383 3465 10404
      3476 10403 3481 10393
TIME...MOT...LOC 0027Z 295DEG 10KT 3470 10388

$$
GUYER
1 follow-up statement
923 
WWUS55 KABQ 210050
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT MON AUG 20 2012

NMC009-011-037-041-210100-
/O.CAN.KABQ.SV.W.0138.000000T0000Z-120821T0115Z/
CURRY-DE BACA-QUAY-ROOSEVELT-
650 PM MDT MON AUG 20 2012

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME NORTHWESTERN
ROOSEVELT...SOUTHWESTERN QUAY...EXTREME NORTHEASTERN DE BACA AND
EXTREME WEST CENTRAL CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

LAT...LON 3481 10362 3462 10367 3449 10383 3465 10404
      3476 10403 3481 10393
TIME...MOT...LOC 0050Z 295DEG 10KT 3467 10381

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 5:51 PM MDT, 36 minutes earlier.

Area forecast discussion, Aug 20, 5:51 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT MON AUG 20 2012

.AVIATION...
00Z TAF CYCLE
WIDESPREAD CONVECTION UNDERWAY ACROSS NEW MEXICO...WITH BEST
COVERAGE OVER THE SOUTHERN AND EASTERN HALF OF THE STATE THROUGH
05Z. RIDGE CORE OVER SOUTHERN ARIZONA AND COOL FRONT DRIFTING
WESTWARD ACROSS THE EASTERN PLAINS WILL SET UP BEST THUNDERSTORM
COVERAGE OVER THE CENTRAL AND WEST...WITH STORMS INITIATING AFTER
19Z OVER SUMMITS AND SPREADING TO LOWER SLOPES AND VALLEYS AFTER
23Z TUE AFTERNOON. HAVE WRITTEN TAFS WITH VCTS AND TEMPO GROUPS AT
TIME OF GREATEST THUNDERSTORM LIKELIHOOD WITH VCSH COVERING
LINGERING SHOWERS AND THUNDERSTORMS FOLLOWING. AFTER 08Z EARLY
TUESDAY MORNING...EASTERLY COMPONENT TO WINDS NEAR THE TEXAS
PANHANDLE MAY PUSH SOME LOW CLOUDINESS WESTWARD...IMPACTING TAFS
AT LVS AND TCC. SCT015 IN AS PLACEHOLDERS FOR POSSIBLE CIG
EXCURSION TO MVFR AND LOCALLY IFR.

SHY

&&

.PREV DISCUSSION...330 PM MDT MON AUG 20 2012...
ANOTHER VERY ACTIVE DAY ACROSS FCST AREA AND TO BOOT SEVERE T
STORM WATCH NUMBER 586 HAS BEEN HOISTED FOR MOST OF EASTERN NM
EFFECTIVE THROUGH 10 PM MDT. STRONG TO SVR STORMS ALREADY FIRING
FROM UNION CO SW TO E SAN MIGUEL CO AND ALSO IN DE BACA COUNTY.
OUTSIDE OF WATCH AREA OTHER STRONG STORMS ACROSS VALENCIA...SOCORRO
AND SANDOVAL COUNTIES. OF COURSE...AS IS USUALLY THE CASE...THE
STORMS UPSTREAM FROM BERNALILLO CO DIED OUT BEFORE GETTING INTO
THE ABQ METRO AREA...BUT WITH A N BOUND AND S BOUND BOUNDARY
COMING TOWARDS THAT AREA THERE MAY BE SOME RENEWED STORM POTENTIAL
AFTER 4 OR 430 PM. ALSO...AS HAS BEEN THE CASE THE LAST SEVERAL
DAYS...THE NW PLATEAU E INTO W RIO ARRIBA CO HAS BEEN GETTING THE
SHORT END OF THE PCPN STICK...THANKS LARGELY TO THE JUST RIGHT
TIMING OF LITTLE DRY SLOTS THAT WORK IN FREQUENTLY ENOUGH TO
SQUASH MUCH OF THE STORM POTENTIAL. THIS DESPITE THE MOIST MID
LAYERS THAT MOVED ACROSS THAT AREA THIS MORNING WITH A FEW
GENERALLY LIGHT SHOWERS. SHOWERS AND STORMS SHOULD LINGER LONGEST
TONIGHT ACROSS PORTIONS OF E PLAINS.

IT LOOKS AS THOUGH TUE MAY BRING SOMEWHAT OF A DOWNTICK IN SHOWER
AN STORM COVERAGE ACROSS ROUGHLY THE NE THIRD TO HALF OF
STATE...THOUGH AT LEAST ISOLATED OR WIDELY SCT ACTIVITY IS STILL A
PRETTY GOOD BET. COVERAGE SHOULD RAMP UP SIGNIFICANTLY MOST AREAS
ON WED AND THU AS INCREDIBLY STUBBORN AND LOITERING UPPER HIGH
WILL BE FORCED SOMEWHAT TO S AND SE INTO N MEXICO BY A DECENT TROF
ALOFT COMING INTO CA AND EVENTUALLY THE DESERT SOUTHWEST. MODELS
DIFFER TO A DEGREE ON TIMING AND STRENGTH OF THIS FEATURE...BUT BY
EITHER FRI OR SAT WITH SYSTEM TO THE E OF NM THERE SHOULD BE A
MARKED DROP OFF IN THE DAILY THUNDERSTORM CHA CHA.

43

.FIRE WEATHER...
MOISTURE INCREASED OVER THE FORECAST AREA WITH LITTLE CHANGE IN THE
GENERAL LARGE SCALE PATTERN...WITH WEST TO NORTHWEST FLOW OVER NEW
MEXICO. DESPITE THE EXTENSIVE MID CLOUD COVER ALONG AND NORTH OF
INTERSTATE 40 THIS MORNING...STORMS FIRED OVER THE HIGHER TERRAIN
EARLY AFTERNOON. LOCALLY HEAVY RAIN WILL BE POSSIBLE...WITH POTENTIAL
FOR LARGE HAIL OVER THE NORTHEAST/EAST CENTRAL PLAINS LATER THIS
AFTERNOON AND EVENING. IN GENERAL WINDS WILL BE LIGHT OUTSIDE OF THE
STRONGER THUNDERSTORMS.  RH RECOVERY TONIGHT WILL BE
EXCELLENT...ESPECIALLY OVER PORTIONS OF THE EAST WHERE MODELS
CONTINUE TO INDICATE A THUNDERSTORM COMPLEX COULD PASS OVER OR JUST
ACROSS THE BORDER IN TEXAS.

THE RIDGE OF HIGH PRESSURE WILL BUILD OVER NEW MEXICO
TUESDAY...WHICH COULD LIMIT THUNDERSTORM DEVELOPMENT SOMEWHAT.
WETTING RAIN CHANCES WILL STILL FAVOR THE HIGHER TERRAIN. DAYTIME
TEMPERATURES SHOULD BE A LITTLE WARMER...BUT MINIMUM RH VALUES
SHOULD GENERALLY REMAIN ABOVE 20 PERCENT.

MODELS SEEM TO BE IN BETTER AGREEMENT WITH THE MID TO LATE WEEK
PATTERN THAN THEY HAVE BEEN. THE UPPER RIDGE WILL REMAIN INTACT OVER
NEW MEXICO WEDNESDAY...ALLOWING FOR STORMS BECOME MORE ACTIVE AS
MOISTURE FROM OLD MEXICO IS DRAWN OVER THE STATE. A VIGOROUS SHORT
WAVE TROUGH WILL PUSH INTO THE FOUR CORNERS THURSDAY SHUNTING THE
RIDGE EASTWARD AND SPARKING SCATTERED TO NUMEROUS STORMS ACROSS MUCH
OF THE FORECAST AREA. BY SATURDAY SOME DRIER AIR MAY FILTER OVER THE
STATE IN THE WAKE OF THE TROUGH...WITH LESS CONVECTION ANTICIPATED
OVERALL. DAYTIME TEMPERATURES SATURDAY AND SUNDAY SHOULD BE NEAR TO
ABOVE AVERAGE FOR THE SEASON. GUSTY WESTERLY WINDS ARE POSSIBLE
THURSDAY AND FRIDAY MAINLY NORTH AND EAST BUT MIN RH VALUES NOT
FORECAST TO FALL BELOW 15 PERCENT AT THIS TIME. SPOTTY FAIR
VENTILATION POSSIBLE CENTRAL AND WEST WEDNESDAY.

99

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34
Hazardous weather outlook, Aug 20, 6:00 AM MDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 20 2012

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT MON AUG 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST PLAINS AND FAR EAST CENTRAL PLAINS DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY THREAT IS LARGE
HAIL.

ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...SMALL HAIL AND GUSTY WINDS ON WEDNESDAY AS MONSOONAL
MOISTURE SPREADS EAST ACROSS THE STATE...AND THURSDAY AS AN UPPER
LEVEL DISTURBANCE APPROACHES FROM THE WEST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING FOR
THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO THE POTENTIAL FOR
SEVERE THUNDERSTORMS TO PRODUCE LARGE HAIL.

11

In the hours before

Special weather statement, Aug 20, 3:56 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
356 PM MDT MON AUG 20 2012

NMZ512-514-518-202230-
SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
356 PM MDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANTA FE COUNTY THROUGH
430 PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANTA FE...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE AND HYDE MEMORIAL
STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3579 10583 3568 10580 3554 10584 3556 10608
      3566 10612 3576 10606
TIME...MOT...LOC 2156Z 264DEG 17KT 3568 10594

GUYER
Special weather statement, Aug 20, 4:23 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT MON AUG 20 2012

NMZ535-202300-
CURRY COUNTY-
423 PM MDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CURRY COUNTY THROUGH 500
PM MDT...

AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF RANCHVALE...OR ABOUT 15
MILES NORTH OF CLOVIS...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 209...289...AND 288.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3446 10304 3452 10332 3457 10334 3464 10334
      3476 10326 3478 10304 3470 10303
TIME...MOT...LOC 2223Z 283DEG 14KT 3463 10316

GUYER
Special weather statement, Aug 20, 4:41 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT MON AUG 20 2012

NMZ530>536-202330-
CURRY COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING
COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-UNION COUNTY-
441 PM MDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...EXTREME
SOUTHEASTERN SAN MIGUEL...EXTREME NORTHWESTERN ROOSEVELT...QUAY...
SOUTHEASTERN HARDING...EASTERN GUADALUPE AND NORTHWESTERN CURRY
COUNTIES THROUGH 530 PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEDAN TO NARA VISA
TO LOGAN TO 6 MILES SOUTH OF TUCUMCARI TO 16 MILES SOUTH OF
MONTOYA...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...NARA VISA...QUAY...SAN
JON...RAGLAND...GLENRIO...WHEATLAND...BARD...MCALISTER AND FORREST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3458 10374 3498 10431 3520 10391 3542 10362
      3572 10342 3629 10335 3629 10303 3505 10304
TIME...MOT...LOC 2241Z 299DEG 31KT 3611 10308 3560 10313
          3531 10335 3506 10371 3485 10402

GUYER
Local storm report, Aug 20, 5:33 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HIGH SUST WINDS  7 ENE TUCUMCARI         35.21N 103.61W
08/20/2012  M40 MPH          QUAY               NM   ASOS

            KTCC ASOS.

&&

EVENT NUMBER ABQ1201296

SHY
Local storm report, Aug 20, 5:36 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 PM MDT MON AUG 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HIGH SUST WINDS  4 WSW TUCUMCARI         35.15N 103.80W
08/20/2012  M41 MPH          QUAY               NM   MESONET

&&

EVENT NUMBER ABQ1201298

SHY
Special weather statement, Aug 20, 6:13 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 PM MDT MON AUG 20 2012

NMZ534-536-537-210045-
DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
613 PM MDT MON AUG 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROOSEVELT...
SOUTHWESTERN QUAY AND EXTREME NORTHEASTERN DE BACA COUNTIES THROUGH
645 PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOUSE...OR ABOUT 23 MILES
NORTHEAST OF FORT SUMNER...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HOUSE AND MCALISTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR SOUTHEASTERN NEW MEXICO.

&&

LAT...LON 3473 10374 3460 10388 3456 10397 3472 10411
      3482 10408 3485 10393
TIME...MOT...LOC 0013Z 312DEG 12KT 3472 10394

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:10 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 20, 6:13 PM MDTSpecial Weather StatementABQCurry32 min
Aug 21, 2:48 PM MDTSpecial Weather StatementABQLincoln27 min
Aug 21, 3:08 PM MDTAreal Flood AdvisoryABQCatron112 min
Aug 21, 3:13 PM MDTSpecial Weather StatementABQLincoln32 min
Aug 21, 3:20 PM MDTSpecial Weather StatementABQLincoln25 min
Aug 21, 3:34 PM MDTAreal Flood AdvisoryABQLincoln116 min
Aug 21, 4:48 PM MDTFlash Flood WarningABQLincoln87 min
Aug 21, 5:15 PM MDTSpecial Weather StatementABQTorrance30 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.